Postchemotherapy rheumatism

C. L. Loprinzi, J. Duffy, J. N. Ingle

Research output: Contribution to journalArticle

33 Scopus citations

Abstract

Purpose: This report describes a previously unreported dinkal phenomenon that occurs in some patients after completion of combination chemotherapy. Methods and Results: Eight case reports are presented. Affected patients developed a syndrome of myalgias/arthralgias within several months of completing cyclophosphamide/fluorouracil (5FU)-containing adjuvant combination chemotherapy for breast cancer. These symptoms did not appear to be related to cancer recurrence or any common rheumatologic disorder. The syndrome generally resolved over several months. Conclusion: Postchemotheropy rheumatism is a syndrome of myalgias/arthralgias that usually develops 1 to 3 months after completion of adjuvant chemotherapy. Recognition of this syndrome can limit the need for extensive work-ups to exclude recurrent breast cancer or inflammatory rheumatologic diseases.

Original languageEnglish (US)
Pages (from-to)768-770
Number of pages3
JournalJournal of Clinical Oncology
Volume11
Issue number4
DOIs
StatePublished - Jan 1 1993

    Fingerprint

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Cite this